North Dakota, 2010High Wind in North Dakota, May 24 to 25, 2010
May 24 to 25, 2010 · NWS BIS · 30 events in 27 counties and zones
A deep low pressure system lifting north into south central Canada brought strong winds to much of the Northern Plains from Monday night of the 24th through Tuesday afternoon of the 25th. Sustained winds measuring over 45 mph with gusts in excess of 60 mph resulted in numerous reports of tree damage, a few reports of power lines blown down, and scattered reports of damage to property.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $485,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure system lifting north into south central Canada brought strong winds to much of the Northern Plains from Monday night of the 24th through Tuesday afternoon of the 25th. Sustained winds measuring over 45 mph with gusts in excess of 60 mph resulted in numerous reports of tree damage, a few reports of power lines blown down, and scattered reports of damage to property.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 24, 2:24 PM CST, 7 hours 44 minutes earlier.
Area forecast discussion, May 24, 2:24 PM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CDT MON MAY 24 2010
.SYNOPSIS...ON GOING SEVERE WEATHER WITH TORNADO WATCH CURRENTLY
IN EFFECT SOUTH CENTRAL AND EAST UNTIL 10 PM CDT. MOIST FLOW OVER
WARM FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA CREATING
FAVORABLE ENVIRONMENT FOR SEVERE STORMS SOUTH CENTRAL AND
EAST...ALSO HEAVY RAIN. AS THE SYSTEM DEPARTS TONIGHT I EXPECT
STRONG SOUTHWEST WINDS TO BE A THREAT TUESDAY. HAVE LEFT THE HIGH
WIND WATCH IN PLACE.
&&
.SHORT TERM...MADE ONLY MINOR CHANGES TO CURRENT FORECAST WITH
FLASH FLOOD WATCH CONTINUING ACROSS THE JAMES RIVER VALLEY THROUGH
THIS EVENING. POTENTIAL EXISTS FOR HEAVY RAIN WEST. FLASH FLOOD
GUIDANCE IS HIGHER THERE. WILL MENTION HEAVY RAIN SOUTH AND EAST.
AS MENTION IN THE SYNOPSIS...THERE IS A SIGNIFICANT THREAT OF
SEVERE STORMS AND TORNADOES ACROSS SOUTHERN AND EASTERN NORTH
DAKOTA. AS THE SYSTEM LIFTS OUT...THE REGION BECOMES OVERPLAYED
SOUTHWEST FLOW ALOFT WITH SUBSIDENCE LIKELY TO MIX DOWN TO THE
SURFACE. THIS ALONG WITH GRADIENT WINDS SHOULD KEEP THE POTENTIAL
FOR HIGH WIND CRITERIA GOING TUESDAY. ALL THIS LIFTS OUT AND ENDS
TUESDAY NIGHT...LEAVING WEDNESDAY AND THURSDAY QUIET.
.LONG TERM...FRIDAY THROUGH MONDAY...
EXTENDED PERIOD WILL BEGIN DRY FRIDAY BUT BY SATURDAY AND SUNDAY I
EXPECT AN INCREASE IN THE LIKELIHOOD FOR A WET AND WINDY PERIOD.
THIS MAY EXTEND INTO MONDAY DEPENDING ON SPEED AND TRACK OF UPPER
LEVEL FEATURES.
.AVIATION...MULTIPLE HAZARDS TO AVIATION CONTINUE THIS PERIOD.
SIGNIFICANT THUNDERSTORMS WITH SEVERE POTENTIAL...(LARGE HAIL/
WINDS GRATER THAN 50KTS AND THE POTENTIAL FOR TORNADOES) EXIST
ACROSS SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA. KBIS/KJMS THE
MOST LIKELY TO SEE THUNDERSTORMS AT OR IN THE VICINITY OF THE
AIRPORTS. KDIK WILL SEE IFR CIGS AS EASTERLY UPSLOPE HOLDS LOW
CLOUDS IN PLACE. THIS WILL ALSO BE POSSIBLE AT KBIS.
&&
.HYDROLOGY...
MORE RAIN SHOWERS AND THUNDERSTORMS MOVING THROUGH THE FORECAST AREA
WILL HAVE AN INCREASED EFFECT ON LOCAL STREAMS OVER THE NEXT FEW
DAYS. A NUMBER OF AREAS HAVE RECORDED ALMOST TWO INCHES OF RAIN
FROM THE PAST WEEKEND THROUGH MONDAY MORNING. THIS HAS LIKELY
CREATED SOME VERY LOCALIZED FLASH FLOODING OF SMALL STREAMS AND
DRAINAGES...BUT HAS NOT CREATED FLOODING OF THE BIGGER RIVERS AND
STREAMS. THIS PATTERN WILL CONTINUE THROUGH LATE MONDAY AS
MORE...AND POSSIBLY EVEN STRONGER...THUNDERSTORMS PASS THROUGH
SOUTHERN AND CENTRAL NORTH DAKOTA. EVEN WITH THE RECENT WET WEATHER
AND INCOMING RAINS...THE BIGGER RIVERS AND STREAMS ARE STILL
UNLIKELY TO EXPERIENCE WIDESPREAD FLOODING ALTHOUGH HIGHER WATER
WILL BECOME MORE NOTED IN MANY AREAS.
THE LOWER JAMES RIVER NEAR LUDDEN CURRENTLY HAS A STAGE OF 13.4 FEET
AND IS THE ONLY RIVER CURRENTLY ABOVE FLOOD STAGE IN THE BISMARCK
FORECAST AREA. WHILE THE LOWER JAMES WILL RISE SLIGHTLY OVER THE
NEXT FEW DAYS...IT WILL NOT LIKELY REACH THE MODERATE FLOOD STAGE OF
14 FEET.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ001>005-009>013-017>023-031>036-040>046.
WIND ADVISORY UNTIL 7 AM CDT /6 AM MDT/ TUESDAY FOR NDZ001>004-
009>012-017-018-031>033-040-041-043-044.
FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR NDZ005-013-023-025-
036-037-047-048-050-051.
&&
SHORT TERM...ABELING
AVIATION...ABELING/AYD
LONG TERM...AYD/ABELING
HYDROLOGY...SCHLAG
Hazardous weather outlook, May 24, 3:51 AM CST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
451 AM CDT MON MAY 24 2010
NDZ001>004-009>012-017>022-031>035-040>046-251000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
451 AM CDT MON MAY 24 2010 /351 AM MDT MON MAY 24 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. SOME THUNDERSTORM MAY BE SEVERE WITH LOCALLY HEAVY
RAINFALL...LARGE HAIL...AND STRONG WINDS CENTRAL AND EAST.
ISOLATED TORNADOES ARE POSSIBLE SOUTH CENTRAL AND SOUTHEAST THIS
AFTERNOON AND EVENING.
STRONG WINDS AHEAD OF SURFACE LOW PRESSURE WILL DEVELOP WEST AND
NORTH CENTRAL THIS AFTERNOON WITH GUSTS TO NEAR 45 MPH POSSIBLE.
SEE WWW.WEATHER.GOV FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG SOUTHWESTERLY WINDS ARE EXPECTED TUESDAY AS SURFACE LOW
PRESSURE LIFTS NORTH INTO SOUTH CENTRAL CANADA. GUSTS TO NEAR 60
MPH ARE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT FOR ALL OF WEST
AND MUCH OF CENTRAL NORTH DAKOTA FOR TUESDAY.
THERE IS SLIGHT CHANCE FOR THUNDERSTORMS WEST AND SOUTH WEDNESDAY
NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS FAR
NORTHWEST AND NORTH CENTRAL THURSDAY NIGHT INTO FRIDAY.
A BETTER CHANCE FOR THUNDERSTORMS IS FORECAST FOR SATURDAY AND
SUNDAY. MEDIUM RANGE FORECAST MODELS ARE INDICATING AN INCREASED
THREAT FOR POSSIBLE STRONG THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT. HOWEVER...THE UNCERTAINTY REMAINS HIGH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
NDZ005-013-023-025-036-037-047-048-050-051-251000-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
451 AM CDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. SOME THUNDERSTORM MAY BE SEVERE WITH LOCALLY HEAVY
RAINFALL...LARGE HAIL...AND STRONG WINDS CENTRAL AND EAST.
ISOLATED TORNADOES ARE POSSIBLE SOUTH CENTRAL AND SOUTHEAST THIS
AFTERNOON AND EVENING.
THERE IS POTENTIAL FOR VERY HEAVY RAIN WITH THIS SYSTEM ACROSS
CENTRAL NORTH DAKOTA. BE PREPARED FOR HEAVY RAINS THAT MAY CAUSE
FLASH FLOODING...AND FLOODING OF LOW LYING AREAS TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG SOUTHWESTERLY WINDS ARE EXPECTED TUESDAY AS SURFACE LOW
PRESSURE LIFTS NORTH INTO SOUTH CENTRAL CANADA. GUSTS TO NEAR 60
MPH ARE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT FOR ALL OF WEST
AND MUCH OF CENTRAL NORTH DAKOTA FOR TUESDAY.
A CHANCE FOR THUNDERSTORMS IS FORECAST FOR SATURDAY AND SUNDAY.
MEDIUM RANGE FORECAST MODELS ARE INDICATING AN INCREASED THREAT
FOR POSSIBLE STRONG THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
HOWEVER...THE UNCERTAINTY REMAINS HIGH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
NH
In the hours before
Local storm report, May 24, 9:00 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST 10 S RUGBY 48.22N 100.00W
05/24/2010 E60 MPH PIERCE ND NWS EMPLOYEE
HVY RAIN WIND GUST 55 TO 60 MPH.
&&
LLPLocal storm report, May 24, 9:07 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST LONG LAKE 45.86N 99.21W
05/24/2010 M63 MPH MCPHERSON SD MESONET
RAWS AT LONG LAKE
&&
LLPLocal storm report, May 24, 9:10 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST MOFFIT 46.68N 100.29W
05/24/2010 M63 MPH BURLEIGH ND MESONET
LONG LAKE WILDLIFE REF. MEASURE 63 MPH AT RAWS.
&&
LLPLocal storm report, May 24, 9:23 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG BOWDON 47.47N 99.71W
05/24/2010 WELLS ND BROADCAST MEDIA
HOUSE DAMAGED IN BOWDON.
&&
LLPLocal storm report, May 24, 9:31 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 6 NNW FORT YATES 46.17N 100.68W
05/24/2010 SIOUX ND CO-OP OBSERVER
&&
LLPLocal storm report, May 24, 9:53 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1053 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FUNNEL CLOUD 10 S NEW ENGLAND 46.39N 102.87W
05/24/2010 HETTINGER ND LAW ENFORCEMENT
TWO FUNNEL CLOUDS ON HIGHWAY 22
0600 PM TSTM WND DMG 13 S NEW LEIPZIG 46.19N 101.95W
05/24/2010 GRANT ND LAW ENFORCEMENT
AT MILE POST 17 WIND DAMAGE TO BUILDINGS
0600 PM TSTM WND DMG 13 ENE ASHLEY 46.11N 99.12W
05/24/2010 MCINTOSH ND LAW ENFORCEMENT
SHED GONE POSSIBLE TORNADO
0605 PM HAIL LEFOR 46.68N 102.56W
05/24/2010 E1.75 INCH STARK ND MESONET
GOLFBALL SIZE HAIL HEAVY RAIN 1 3/4 INCHES IN 15 MIN.
0605 PM TORNADO 7 N THUNDER HAWK 46.04N 101.98W
05/24/2010 SIOUX ND STORM CHASER
4 BRIEF TOUCHDOWNS DAMAGED BARN
0615 PM HAIL ELLENDALE 46.00N 98.53W
05/24/2010 E1.25 INCH DICKEY ND MESONET
HAIL SIZE S2 RAIN TOTAL 1.25 INCHES VERY STRONG WIND
0637 PM TSTM WND GST JAMESTOWN 46.91N 98.71W
05/24/2010 M61.00 MPH STUTSMAN ND ASOS
0654 PM HAIL HEBRON 46.90N 102.04W
05/24/2010 E1.00 INCH MORTON ND LAW ENFORCEMENT
0654 PM HAIL GLEN ULLIN 46.82N 101.83W
05/24/2010 E1.00 INCH MORTON ND LAW ENFORCEMENT
0700 PM TSTM WND DMG FLASHER 46.46N 101.23W
05/24/2010 MORTON ND CO-OP OBSERVER
NUMBEROUS TREE BRANCHES DOWN WIND GUST TO 55 MPH.
0715 PM TORNADO NEW SALEM 46.85N 101.41W
05/24/2010 MORTON ND EMERGENCY MNGR
BUILDING DAMAGED BY TORNADO.
0735 PM TORNADO 7 NW MANDAN 46.90N 100.99W
05/24/2010 MORTON ND PUBLIC
PUBLIC REPORTED TORNADO TOUCHED DOWN
0810 PM TORNADO 6 NNW FORT YATES 46.17N 100.68W
05/24/2010 SIOUX ND CO-OP OBSERVER
0824 PM HAIL LINCOLN 46.76N 100.70W
05/24/2010 M1.00 INCH BURLEIGH ND PUBLIC
0840 PM TSTM WND DMG LINTON 46.27N 100.23W
05/24/2010 EMMONS ND FIRE DEPT/RESCUE
ROOF BLOWN OFF FIREHALL
0853 PM TSTM WND GST 8 E STERLING 46.81N 100.12W
05/24/2010 M65.00 MPH BURLEIGH ND STORM CHASER
0858 PM FLOOD STANLEY 48.32N 102.39W
05/24/2010 MOUNTRAIL ND TRAINED SPOTTER
3 INCHES OF WATER ON STREETS IN STANLEY
0859 PM TSTM WND DMG LINTON 46.27N 100.23W
05/24/2010 EMMONS ND CO-OP OBSERVER
EST. 70 MPH GUST. PINE TREE ABOUT 60 FEET TALL BLOWN
DOWN. YARD LIGHT DOWN. BRANCHES EVERYWHERE.
0859 PM TSTM WND DMG STRASBURG 46.13N 100.16W
05/24/2010 EMMONS ND MESONET
TREES 20 INCH DIAMETER BROKEN DOWN
0900 PM TSTM WND DMG 5 S TUTTLE 47.07N 99.99W
05/24/2010 KIDDER ND MESONET
GARAGE DESTROYED. SHED DAMAGED.
0924 PM TSTM WND GST 5 S TAPPEN 46.80N 99.64W
05/24/2010 E65.00 MPH KIDDER ND TRAINED SPOTTER
GUST 60 TO 65 WITH HEAVY RAIN.
0930 PM TSTM WND DMG BOWDON 47.47N 99.71W
05/24/2010 WELLS ND BROADCAST MEDIA
HOUSE DAMAGED IN BOWDON.
0940 PM TSTM WND GST MARTIN 47.83N 100.11W
05/24/2010 E55.00 MPH SHERIDAN ND PUBLIC
VERY STRONG WIND AT LEAST 50 MPH.
0944 PM TSTM WND DMG 1 S HURDSFIELD 47.43N 99.93W
05/24/2010 WELLS ND PUBLIC
EST. 65 MPH WIND GUST SEMI TRUCK BLOWN OVER.
0947 PM TSTM WND GST MOFFIT 46.68N 100.29W
05/24/2010 M63.00 MPH BURLEIGH ND MESONET
LONG LAKE WILDLIFE REF. MEASURE 63 MPH AT RAWS.
0958 PM TSTM WND GST 10 S RUGBY 48.22N 100.00W
05/24/2010 E60.00 MPH PIERCE ND NWS EMPLOYEE
HVY RAIN WIND GUST 55 TO 60 MPH.
&&
LLPHigh Wind, Williams
- When
- May 24, 10:08 PM CST to 10:13 PM CST
- Where
- Williams forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $20,000
- Reported by
- ASOS
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Measured wind gust at Williston. Newspaper reported several trees were blown down in Williston.
High Wind, Divide
- When
- May 24, 11:59 PM CST to May 25, 12:10 AM CST
- Where
- Divide forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
High Wind, Adams
- When
- May 25, 2:00 AM CST to 8:00 AM CST
- Where
- Adams forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common during the morning hours.
High Wind, Hettinger
- When
- May 25, 2:00 AM CST to 8:00 AM CST
- Where
- Hettinger forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common during the morning hours.
High Wind, Slope
- When
- May 25, 2:00 AM CST to 8:00 AM CST
- Where
- Slope forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common during the morning hours.
High Wind, Bowman
- When
- May 25, 2:00 AM CST to 8:00 AM CST
- Where
- Bowman forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common during the morning hours.
High Wind, Dunn
- When
- May 25, 3:19 AM CST to 3:27 AM CST
- Where
- Dunn forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $40,000
- Reported by
- COOP Observer
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Power lines were reported down due to the strong winds.
High Wind, Billings
- When
- May 25, 4:00 AM CST to 10:00 AM CST
- Where
- Billings forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common during the morning hours.
High Wind, Golden Valley
- When
- May 25, 4:00 AM CST to 10:00 AM CST
- Where
- Golden Valley forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common during the morning hours.
High Wind, Stark
- When
- May 25, 4:00 AM CST to 10:00 AM CST
- Where
- Stark forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common during the morning hours. A measured wind gust of 62 mph was reported near Taylor. A few shingles were blown off of a roof.
High Wind, Ward
- When
- May 25, 7:00 AM CST to 4:00 PM CST
- Where
- Ward forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $30,000
- Reported by
- ASOS
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Ward County during the morning and afternoon. A peak wind gust of 62 mph was reported at Minot. Tree damage was reported near Logan and Douglas.
High Wind, McLean
- When
- May 25, 8:00 AM CST to 4:00 PM CST
- Where
- McLean forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $30,000
- Reported by
- ASOS
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across McLean County during the morning and afternoon. A peak wind gust of 60 mph was reported at Garrison.
High Wind, Mercer
- When
- May 25, 8:00 AM CST to 4:00 PM CST
- Where
- Mercer forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Mercer County during the morning and afternoon.
High Wind, Oliver
- When
- May 25, 8:00 AM CST to 4:00 PM CST
- Where
- Oliver forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Oliver County during the morning and afternoon.
High Wind, Williams
- When
- May 25, 9:00 AM CST to 12:00 PM CST
- Where
- Williams forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Sustained winds up to 46 mph and gusts to 60 mph were common across Williams County during the late morning and early afternoon.
High Wind, McHenry
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- McHenry forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across McHenry County during the late morning and afternoon.
High Wind, Pierce
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- Pierce forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Pierce County during the late morning and afternoon.
High Wind, Rolette
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- Rolette forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Rolette County during the late morning and afternoon.
High Wind, Sheridan
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- Sheridan forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
Sustained winds of 40 to 50 mph with peak gusts to around 60 mph were common across Sheridan County during the late morning and afternoon. A high sustained wind speed of 47 mph was reported at Denhoff.
High Wind, Wells
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- Wells forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Wells County during the late morning and afternoon.
High Wind, Burleigh
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- Burleigh forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Burleigh County during the late morning and afternoon.
High Wind, Morton
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- Morton forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Morton County during the late morning and afternoon.
High Wind, Grant
- When
- May 25, 9:00 AM CST to 4:00 PM CST
- Where
- Grant forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Grant County during the late morning and afternoon.
High Wind, Mountrail
- When
- May 25, 10:00 AM CST to 2:00 PM CST
- Where
- Mountrail forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to 60 mph were common across Mountrail County during the late morning and afternoon.
High Wind, Renville
- When
- May 25, 10:00 AM CST to 4:00 PM CST
- Where
- Renville forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Renville County during the late morning and afternoon.
High Wind, Bottineau
- When
- May 25, 10:00 AM CST to 4:00 PM CST
- Where
- Bottineau forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph with peak gusts to around 60 mph were common across Bottineau County during the late morning and afternoon.
High Wind, McKenzie
- When
- May 25, 11:00 AM CST to 2:00 PM CST
- Where
- McKenzie forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph were common across McKenzie County during the late morning and early afternoon.
High Wind, Dunn
- When
- May 25, 11:00 AM CST to 2:00 PM CST
- Where
- Dunn forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Sustained winds of 40 to 45 mph were common across Dunn County during the late morning and early afternoon.
High Wind, Divide
- When
- May 25, 12:00 PM CST to 3:00 PM CST
- Where
- Divide forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common across Divide County during the afternoon hours.
High Wind, Burke
- When
- May 25, 12:00 PM CST to 3:00 PM CST
- Where
- Burke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Sustained winds up to 40 mph and gusts to near 60 mph were common across Burke County during the afternoon hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, May 24, 2010$5.0 million · EF1 · 40 events
- Tornadoes in South Dakota, May 24, 2010$301,000 · EF2 · 5 events
- Flash Flooding and Hail in Arkansas, May 24 to 27, 2010$4.6 million · 1 in hail · 25 events
- Tornadoes and Flash Flooding in North Dakota, May 24 to 28, 2010$215,000 · EF1 · 25 events
- Tornadoes and Hail in Nebraska, May 24, 2010$107,000 · EF0 · 57 events
- Tornadoes and Flash Flooding in Minnesota, May 24 to 25, 2010$352,000 · EF0 · 24 events
- Flash Flooding and Flooding in South Dakota, May 24 to 27, 2010$525,000 · 9 events
- Hail and Damaging Winds in Nebraska, May 24, 2010$72,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flood in Texas, May 24 to 25, 2010$56,000 · EF0 · 43 events
- Hail and Damaging Winds in Mississippi, May 24 to 25, 2010$183,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Texas, May 24 to 25, 2010$200,000 · 1 in hail · 11 events
- High Wind in South Dakota, May 24, 2010$80,000 · 62 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228513, 228535, 228580, 228581, 228582, 228583, 228537, 228584, 228586, 228587, 228551, 228564, 228570, 228571, 228533, 228560, 228561, 228562, 228566, 228567, 228574, 228575, 228576, 228550, 228556, 228557, 228543, 228545, 228540, 228542.